Alert archive / Massachusetts / Small Craft Advisories in 2010
Small Craft Advisory 48, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Apr 29, 2010, 2:52 AM EDT. It took effect at Apr 29, 2010, 10:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2010, 2:52 AM EDT (06:52 UTC)
- In effect from
- Apr 29, 2010, 10:00 AM EDT
- Expired
- Apr 29, 2010, 1:45 PM EDT
- In force
- 4 hr
- Issued by
- NWS Boston/Norton, MA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Apr 28, 10:33 PM EDT, 4 hours 19 minutes earlier.
Area forecast discussion, Apr 28, 10:33 PM EDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1033 PM EDT WED APR 28 2010
.SYNOPSIS...
LOW PRESSURE WILL BECOME STATIONARY IN THE CANADIAN MARITIMES
THROUGH THURSDAY THEN WEAKEN EAST OF NEWFOUNDLAND LATE FRIDAY. HIGH
PRESSURE WILL BUILD OFF THE SOUTHEAST U.S. COAST FRIDAY THROUGH THE
WEEKEND BRINGING INCREASINGLY WARM CONDITIONS TO SOUTHERN NEW
ENGLAND. A COLD FRONT WILL MOVE THROUGH SOUTHERN NEW ENGLAND LATE
SUNDAY OR SUNDAY NIGHT. A SECONDARY FRONT MOVES THROUGH ON MONDAY.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
LAST BATCH OF SHOWERS FOR THIS EVENING ROTATING SOUTH OFF THE EAST
COAST OF MA. EXPECTING THESE SHOWERS TO DEPART BY 2 AM WITH CLEAR
SKIES ACROSS MOST OF SOUTHERN NEW ENGLAND. GUSTY WINDS WILL CONTINUE
TO DIMINISH AS WELL.
TEMPERATURES EXPECTED TO REACH THE LOWER TO MID 30S LATE TONIGHT. NO
FROST HEADLINES AS WINDS SHOULD BE JUST STRONG ENOUGH TO PRECLUDE
FROST DEVELOPMENT. WHERE GROWING SEASON HAS BEGUN ACROSS CT/RI AND
SE MA THERE MAY BE POCKETS OF FREEZING TEMPS BUT NOT EXPECTED TO BE
WIDESPREAD ENOUGH TO WARRANT ANY HEADLINES.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
ANOTHER STRONG MID LEVEL LOW WILL ROTATE SEWD FROM QUEBEC AND PASS
NORTH AND EAST OF THE REGION ON THU AS IT MOVES INTO THE GULF OF
MAINE. HOWEVER...IT MAY BE CLOSE ENOUGH TO BRING INCREASING DIURNAL
CLOUDS TO EASTERN NEW ENG DURING THE AFTERNOON ALONG WITH SLIGHT
CHANCE OF A SHOWER/SPRINKLE AS INSTABILITY MAX PASSES JUST TO THE
EAST. WE HAVE SLIGHT CHC POPS IN THE GRIDS FROM S NH THROUGH E MA
FOR THU AFTERNOON.
ANOTHER PULSE OF GUSTY NW WINDS EXPECTED AS THE MID LEVEL LOW MOVES
BY AND GUSTS TO 30-40 MPH POSSIBLE.
MOS GUIDANCE TEMPS LOOKED A BIT HIGH FOR THU AND BLENDED WITH 2M
TEMPS TO TEMPER WARMING.
THU NIGHT...MAINLY CLEAR SKIES AND DIMINISHING WINDS WILL LEAD TO A
CHILLY NIGHT WITH MINS IN THE UPPER 20S FAR NW ZONES AND LOW TO MID
30S ELSEWHERE AWAY FROM THE IMMEDIATE COAST.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
FRIDAY-SUNDAY...
WEST COAST UPPER TROF DIGS SOUTH TO MEXICO LATE THIS WEEK...WHICH IN
TURNS BUILDS A RIDGE OVER THE EASTERN USA AND BRINGS A WARM FLOW OF
AIR TO AT LEAST WESTERN NEW ENGLAND. THIS TIME OF YEAR THE POSITION
OF THE RIDGE AXIS WILL AFFECT MAX TEMPS BY 10-20F ESPECIALLY IN
EASTERN MASSACHUSETTS. CURRENT DATA SHOWS A STRONG NORTHWEST FLOW
ALOFT ON FRIDAY WITH THE RIDGE CRESTING OVER NEW ENGLAND LATE
SATURDAY. THIS SHOULD BRING DRY WEATHER FRIDAY AND
SATURDAY...ALTHOUGH A SLIGHT CHANCE OF SHOWERS IN NORTHWEST
MASS/SOUTHWEST NH LATE IN THE DAY. TEMPS ALOFT FRIDAY AT 7-9C WOULD
SUPPORT MAX TEMPS IN THE LOW TO MID 70S...ON SATURDAY 13-16C WOULD
SUPPORT MAX TEMPS IN THE 80S. WARMEST TEMPS BOTH DAYS SHOULD BE IN
THE CT VALLEY WITH COOLEST TEMPS ON THE CAPE AND ISLANDS. A SEA
BREEZE IS MOST LIKELY ON SATURDAY WITH A WEAK SURFACE PRESSURE
GRADIENT...THIS WOULD KEEP TEMPS ALONG THE MASS EAST COAST IN THE
UPPER 60S TO LOWER 70S.
SUNDAY ALSO LOOKS WARM WITH 17-18C ALOFT...IF WE GET MORE SUN THAN
FORECAST OUR MAX TEMPS COULD THREATEN 90F. BUT CLOUDS ASSOCIATED
WITH THE APPROACHING COLD FRONT SHOULD DOMINATE...SO MAX TEMPS
SHOULD TOP OUT IN THE UPPER 70S AND LOWER 80S. COLD FRONT MOVES
THROUGH...WILL GO WITH CHANCE POPS WITH THE AFTERNOON SEEING THE
BEST CHANCE OF SHOWERS.
MONDAY...
A 175 KNOT JET MAX MOVES ACROSS NORTHERN NEW ENGLAND
MONDAY...SUPPORTING A SECONDARY FRONT. THIS MAY GENERATE CLOUDS AND
WIDELY SCATTERED SHOWERS. OTHERWISE A DRY DAY WITH TEMPS ALOFT
COOLING TO AROUND 10C...SO MAX TEMPS SHOULD BE IN THE 70S. LOW
CONFIDENCE ON POTENTIAL FOR CLOUDS AND SHOWERS.
TUESDAY-WEDNESDAY...
HIGH PRESSURE OVER THE REGION TUESDAY WITH DRY WEATHER. UPPER
SHORTWAVE APPROACHES WEDNESDAY WITH INCREASING CLOUDS...EITHER
SCATTERED OR WIDELY SCATTERED SHOWERS.
&&
.AVIATION /02Z THURSDAY THROUGH MONDAY/...
TONIGHT...HIGH CONFIDENCE VFR CONDITIONS DEVELOP ACROSS ALL OF
SOUTHERN NEW ENGLAND BY 06Z. SKIES CONTINUE TO CLEAR FROM WEST TO
EAST WITH DIMINISHING WIND.
THURSDAY...HIGH CONFIDENCE VFR WITH AREAS OF BKN CIGS 5000-6000 FT
DEVELOPING IN THE AFTERNOON MAINLY EAST OF CT VALLEY. NW WIND GUSTS
TO 30 KT DEVELOPING.
THURSDAY NIGHT...HIGH CONFIDENCE VFR. DIMINISHING WIND.
OUTLOOK...FRIDAY THROUGH MONDAY...
FRIDAY-SATURDAY...VFR. APPROACHING COLD FRONT LATE SATURDAY MAY
BRING WIDELY SCATTERED SHOWERS/TSTM TO WESTERN MASS/SOUTHWEST NH.
POTENTIAL AFTERNOON SEA BREEZE AT BOSTON.
SUNDAY...VFR WITH DEVELOPING VFR CIGS. OCCASIONAL MVFR VSBYS IN
SHOWERS AND POSSIBLE THUNDER.
MONDAY...WIND SHIFT TO WEST-NORTHWEST...WINDS GUSTING 25 TO 30
KNOTS. VFR CIGS.
&&
.MARINE...
WINDS CONTINUE TO DIMINISH ACROSS THE COASTAL WATERS. LATEST BUOY
REPORTS INDICATE PEAK WINDS STILL APPROACHING GALE FORCE ACROSS MOST
OF THE MASSACHUSETTS COASTAL WATERS THIS EVENING. EXPECTING GALE
FORCE GUSTS TO END BY 2 AM.
SMALL CRAFT ADVISORIES POSTED FOR THE RHODE ISLAND COASTAL WATERS IN
PLACE OF GALE WARNING. DROPPED THE ADVISORY FOR NOW ACROSS
NARRAGANSETT BAY WHERE WINDS ARE LESS THAN 20 KT. WILL NEED TO
EVALUATE FURTHER IF ANOTHER SMALL CRAFT ADVISORY WILL BE NEEDED
LATER THURSDAY.
ANOTHER PULSE OF GUSTY WINDS EXPECTED THU INTO THU EVENING BUT WIND
GUSTS SHOULD REMAIN BELOW GALE. DIMINISHING WINDS LATE THU NIGHT AS
SFC RIDGE APPROACHES.
OUTLOOK...FRIDAY THROUGH MONDAY...
SEA HEIGHT FORECASTS WERE REDUCED TO 80 PERCENT OF MODEL VALUES DURING
PERIOD OF SOUTHWEST FLOW FRIDAY THROUGH SUNDAY. MARGINAL 5 FOOT SEAS
ON THE SOUTHERN OUTER WATERS SUNDAY. SMALL CRAFT ADVISORY POSSIBLE
LATE SUNDAY INTO MONDAY AFTER COLD FRONTAL PASSAGE.
&&
.FIRE WEATHER...
CONDITIONS WILL APPROACH RED FLAG CRITERIA THU. MINIMUM RH WILL DROP
TO 20 TO 25 PERCENT AND WIND GUSTS WILL APPROACH 35 MPH. SOME
UNCERTAINTY WITH HOW FAVORABLE CONDITIONS GIVEN RECENT RAINFALL BUT
AFTER COORDINATION WITH FIRE WEATHER OFFICIALS...WE DECIDED ON A WATCH
FOR N CT FOR NOW. NO HEADLINES FOR MA/RI OR S NH.
CONTINUED DRY FRIDAY WITH MINIMUM RH VALUES OF 25 TO 30 PERCENT. BUT
WINDS WILL BE LESS THAN 20 KNOTS.
&&
.CLIMATE...
SOUTHERN NEW ENGLAND LONG-TERM 100 YEAR CLIMATE SITES ARE PROJECTING
TO FINISH APRIL IN THE TOP 3 WARMEST. APRIL WILL ALSO BE TOP 6 DRIEST
AT ORH AND BDL.
CONFIDENCE IN TOP 5 WARMEST IS CATEGORICAL FOR ALL OF SNE.
OVERALL ABNORMAL WARMTH CONTINUES FIRST 27 DAYS OF APRIL AND SO FAR
VERY DRY AT KBDL AND KORH.
AVG TEMP RFALL DEPARTURE THRU 4/27
BOS +5.4 1.52 INCH BELOW
BDL +6.6 2.17 INCH BELOW
PVD +6.0 1.60 INCH BELOW
ORH +7.2 2.19 INCH BELOW
BOS 53.2 EXPECTING FINAL TO BE NEAR 52.7 2ND WARMEST ON RECORD
BDL 54.9 EXPECTING FINAL TO BE NEAR 54.5 WARMEST ON RECORD
PVD 54.1 EXPECTING FINAL TO BE NEAR 53.5 2ND WARMEST ON RECORD
ORH 51.6 EXPECTING FINAL TO BE NEAR 50.9 THIRD WARMEST ON RECORD
THE PROJECTIONS USING WEDNESDAYS 5PM CLIMATE MAX/MIN AND CHECKING
THE UPCOMING PROJECTIONS FOR THU-FRI APRIL 29-30...INCLUDING THE BIG
RETURN WARMUP ON THE 30TH.
THE FOLLOWING IS AVG TEMP HISTORY FOR APRIL
BOS
1. 55.1 1976
2. 52.5 1945
3. 51.8 1921
4. 51.7 1981
5. 51.6 1941
BDL
1. 53.6 1921
2. 53.3 1991 AND 1976
3. 53.2 1945
4. 52.7 1941
5. 52.4 1968
PVD
1. 54.5 1945
2. 52.6 1976 AND 1941
3. 51.9 1951
4. 51.8 1991
5. 51.4 2008 1994 1981
ORH
1. 51.5 1910
2. 51.3 1941 AND 1915
3. 50.7 1945
4. 50.1 1921
5. 49.7 1942
NO FURTHER UPDATES OF THIS SECTION ARE PLANNED BEFORE THE FINAL APRIL
MONTHLY CLIMATE SUMMARIES POST THIS WEEKEND.
RAINFALL...
BDL THRU 4/27 1.30.
BDL IS PROJECTING 5TH DRIEST...PREVIOUS 5TH DRIEST WAS 1.38 IN 1966.
DRIEST APRIL 0.65 IN 1942.
ORH THRU 4/27 1.34.
ORH IS PROJECTING 6TH DRIEST...PREVIOUS 6TH DRIEST WAS 1.5 IN 1915
DRIEST APRIL 0.75 IN 2001.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR CTZ002>004.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...GALE WARNING UNTIL 2 AM EDT THURSDAY FOR ANZ231>234-250-251-
254-255.
SMALL CRAFT ADVISORY UNTIL 3 AM EDT THURSDAY FOR ANZ230.
SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM EDT THURSDAY FOR ANZ237.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT THURSDAY FOR ANZ235-256.
&&
SYNOPSIS...WTB/KJC
NEAR TERM...BELK
SHORT TERM...KJC
LONG TERM...WTB
AVIATION...BELK/KJC/WTB
MARINE...BELK/KJC/WTB
FIRE WEATHER...BELK
CLIMATE...DRAGHazardous weather outlook, Apr 28, 12:13 PM EDT, 14 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 1213 PM EDT WED APR 28 2010 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-291615- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 1213 PM EDT WED APR 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A MODERATE TO HIGH PROBABILITY FOR RED FLAG CONDITIONS THURSDAY AND FRIDAY AFTERNOONS...PRIMARILY GOVERNED BY ANY RAINFALL ABOVE ONE QUARTER INCH THIS WEEK. THE GREATEST RISK APPEARS TO BE FRIDAY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ231>235-237-254>256-291615- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1213 PM EDT WED APR 28 2010 ...GALE WARNING IN EFFECT UNTIL 2 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A LOW PROBABILITY OF SPOTTY GALE FORCE NORTHWEST WIND GUSTS THURSDAY. THERE IS A LOW PROBABILITY OF A THUNDERSTORM NEXT SUNDAY OR MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230-236-291615- BOSTON HARBOR-NARRAGANSETT BAY- 1213 PM EDT WED APR 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A LOW PROBABILITY FOR WEST TO NORTHWEST GALE FORCE GUSTS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A LOW PROBABILITY OF GALE FORCE NORTHWEST WINDS THURSDAY AFTERNOON. THERE IS A LOW PROBABILITY OF A THUNDERSTORM NEXT SUNDAY OR MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ250-251-291615- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- 1213 PM EDT WED APR 28 2010 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 2 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. THERE IS A LOW PROBABILITY FOR WEST TO NORTHWEST GALE FORCE GUSTS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A LOW PROBABILITY OF GALE FORCE NORTHWEST WINDS THURSDAY AFTERNOON. THERE IS A LOW PROBABILITY OF A THUNDERSTORM NEXT SUNDAY OR MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 10:03 PM EDT | Small Craft Advisory | BOX | 4 hr | |
| Apr 29, 2:52 AM EDT | Gale Warning | BOX | 16 hr | |
| Apr 29, 1:43 PM EDT | Wind Advisory | BOX | Barnstable, Bristol, Dukes, Essex, Franklin, Hampden and 7 more | 5 hr |
| Apr 29, 7:02 PM EDT | Small Craft Advisory | BOX | 29 hr | |
| Apr 29, 4:28 AM EDT | Red Flag Warning | BOX | Capitol Planning Region, Northeastern Connecticut Planning Region | 16 hr |
Nearby
Small Craft Advisories in Massachusetts, 2010Every small craft advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.